MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. EXPANSURE TRANSSEPTAL DILATION SYSTEM; VESSEL DILATOR

BAYLIS MEDICAL COMPANY INC. EXPANSURE TRANSSEPTAL DILATION SYSTEM; VESSEL DILATOR
Model Number ESD125-35-67-70-N
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in progress to determine the cause of the issue and the corrective and preventive action plan to prevent recurrence of the problem.The results of the investigation will be submitted in a follow up report.The issue was identified through internal investigations.To date, there have been no reports of adverse events associated with this issue.However, due to the remote possibility of particles being released into the patient during use of the device, baylis medical has decided to submit this report.
 
Event or Problem Description
Through internal investigations, baylis medical company inc.Has become aware of a potential for the presence of particles in the lumen of the expansure transseptal dilator (contained in the expansure transseptal dilation system).There have been no reports of adverse events associated with this issue.Baylis medical has decided to submit this report due to the remote possibility of particles being released into the patient during use of the device.This report pertains to the second of three devices (lot number esfa140319) that have been used in cases in the usa to date.There are no other affected devices remaining in the field in the usa.
 
Additional Manufacturer Narrative
An investigation was conducted to determine the cause of the issue and a corrective and preventive action plan was initiated to prevent recurrence of the problem.The results of the investigation indicate that the potential root causes of the observed issue were related to damage of the tool used and insufficient in-process inspections of the tool and for particulate during manufacturing.As an immediate action to prevent recurrence of the issue, the tools in question were removed from the manufacturing process.The future corrective/preventive actions that will taken to prevent recurrence of the issue include the design and use of alternative tools and new in-process inspection procedures during manufacturing.The issue was identified through internal investigations.To date, there have been no reports of adverse events associated with this issue.However, due to the remote possibility of particles being released into the patient during use of the device, baylis medical has decided to submit this report.

Brand Name
EXPANSURE TRANSSEPTAL DILATION SYSTEM
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, H4T 1 A1
CA  H4T 1A1
MDR Report Key8612273
Report Number9710452-2019-00014
Device Sequence Number11393568
Product Code DRE
UDI-Device Identifier00685447003021
UDI-Public(01)00685447003021(17)200228(10)ESFA140319
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K182064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberESD125-35-67-70-N
Device Lot NumberESFA140319
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1